Alert archive / California / Freeze Watches in 2012

Freeze Watch 4, NWS Eureka, CA

November 9, 2012

NWS Eureka, CA issued this freeze watch at Nov 9, 2012, 8:57 AM PST. It took effect at Nov 10, 2012, 1:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 9, 2012, 8:57 AM PST (16:57 UTC)
In effect from
Nov 10, 2012, 1:00 AM PST
Expired
Nov 9, 2012, 3:18 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WWUS76 KEKA 091657
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 AM PST FRI NOV 9 2012

...WIDESPREAD TEMPERATURES NEAR 32F IN THE VALLEYS LATE TONIGHT...

.A COLD AIR MASS ALONG WITH DRYING OFFSHORE WINDS AND PARTIALLY
CLEARING SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER
20S TO LOWER 30S IN THE VALLEYS TONIGHT.

CAZ003-100600-
/O.NEW.KEKA.FZ.A.0004.121110T0900Z-121110T1600Z/
NORTH COAST INTERIOR-
857 AM PST FRI NOV 9 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE UPPER 20S TO LOWER
  30S ARE EXPECTED LATE TONIGHT THROUGH EARLY SATURDAY MORNING.

* LOCATIONS...INTERIOR DEL NORTE AND INTERIOR HUMBOLDT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
125 
WWUS76 KEKA 092318
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
318 PM PST FRI NOV 9 2012

CAZ003-101230-
/O.UPG.KEKA.FZ.A.0004.121110T0900Z-121110T1600Z/
/O.NEW.KEKA.FZ.W.0007.121110T1000Z-121110T1600Z/
NORTH COAST INTERIOR-
318 PM PST FRI NOV 9 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE UPPER 20S TO LOWER
  30S ARE EXPECTED LATE TONIGHT THROUGH EARLY SATURDAY MORNING.

* LOCATIONS...INTERIOR DEL NORTE AND INTERIOR HUMBOLDT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS
A LARGE AREA DURING THE GROWING SEASON.

&&

$$

CAZ001-002-076-101230-
/O.NEW.KEKA.FR.Y.0020.121110T1000Z-121110T1600Z/
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
318 PM PST FRI NOV 9 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE LOWER TO MID 30S ARE
  EXPECTED LATE TONIGHT THROUGH EARLY SATURDAY MORNING ALONG THE
  COAST. INLAND AREAS OF NORTHERN MENDOCINO COUNTY WILL LIKELY SEE
  TEMPERATURES IN THE MID AND UPPER 20S BY EARLY SATURDAY.

* LOCATIONS...COASTAL DEL NORTE...COASTAL HUMBOLDT...AND COASTAL
  AND INTERIOR MENDOCINO COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Nov 9, 4:48 AM PST, 4 hours 9 minutes earlier.

Area forecast discussion, Nov 9, 4:48 AM PST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
448 AM PST FRI NOV 9 2012

.SYNOPSIS...A COLD AND UNSTABLE AIR MASS WILL CONTINUE TO PRODUCE
RAIN AND SNOW SHOWERS TODAY AND TONIGHT. TEMPERATURES WILL
CONTINUE TO BE FAIRLY CHILLY TODAY AND SATURDAY...WITH FROSTY AND ICY
CONDITIONS POSSIBLE DURING THE EARLY MORNINGS.

&&

.SHORT TERM...COLD UPPER TROUGH REMAINS IN PLACE OVER THE WESTERN
U.S. BRINGING SHOWERS AND COLD AREA TO THE REGION. SHOWERS HAVE
DIMINISHED THIS MORNING AS OF 4AM...BUT ANOTHER WAVE IS BRINGING
SOME ADDITIONAL SHOWERS TO THE WATERS CURRENTLY. THESE SHOULD
BEGIN TO MOVE ONSHORE THIS MORNING. CANCELED THE FROST ADVISORY AS
MORE CLOUD COVER HAS STAYED IN PLACE THAN WAS PREVIOUSLY EXPECTED.
LEFT THE FREEZE WARNING IN PLACE AS AREAS ABOVE ABOUT 1500 FT ARE
SEEING FREEZING TEMPERATURES. SHOWERS WILL CONTINUE THROUGH MUCH
OF THE DAY...ALTHOUGH THERE MAY BE SOME BREAKS IN THE ESPECIALLY
IN THE MORNING. SNOW LEVELS CURRENTLY LOOKS TO BE AROUND 1500 FT
AND ARE EXPECTED TO RISE TO 2500 FT THIS AFTERNOON. IN THE
AFTERNOON AN UPPER LEVEL JET MAX IS APPROACHING THE AREA AND MAY
ENHANCE SHOWERS IN THE LATE AFTERNOON AND EVENING AS IT MOVES
OVERHEAD SO BUMPED UP POPS FOR THIS TIME PERIOD. HAVE ALLOWED THE
WINTER WEATHER ADVISORY TO EXPIRE. MAINLY EXPECT LESS THAN 2
INCHES OF ADDITIONAL SNOWFALL...ALTHOUGH LOCALLY HIGHER AMOUNTS
ARE POSSIBLE IN THE HEAVIER SHOWERS.

LATE TONIGHT INTO SATURDAY SHOWERS SHOULD TAPER OFF ALTHOUGH A
FEW MAY LINGER OVERNIGHT. FROST AND FREEZE CONDITIONS ARE LIKELY
ONCE AGAIN LATE TONIGHT DEPENDING ON HOW QUICKLY THE CLOUDS CAN
CLEAR OUT. SATURDAY SHOWERS SHOULD COME TO AN END BY MIDDAY AS THE
RIDGE BEGINS TO BUILD BACK IN. SATURDAY NIGHT INTO SUNDAY MORNING
CLEAR SKIES AND RECENT RAIN SHOULD ALLOW SOME FOG TO FORM IN THE
VALLEYS. TO COMPLICATE MATTERS...MODELS ARE NOW SHOWING A WEAK
WARM FRONT BRINGING SOME LIGHT RAIN OR DRIZZLE TO THE AREA
SATURDAY MORNING. THIS IS A RATHER RECENT DEVELOPMENT BUT THE NAM
AND GFS BOTH ARE NOW SHOWING SOME PRECIP IN THE NORTHERN PORTION
OF THE AREA ON THE 00Z AND 06Z RUNS. BUMPED POPS UP TO SLIGHT
CHANCE...HOWEVER IF THIS TREND CONTINUES POPS WILL LIKELY NEED TO
BE INCREASED MORE. QPF AMOUNTS LOOK TO BE FAIRLY LIGHT. THIS WARM
FRONT PUSHES TO THE NORTH SUNDAY NIGHT...ALTHOUGH THE GFS KEEPS
SOME LIGHT PRECIP ALONG THE ORCAL BORDER. MONDAY AFTERNOON INTO
MONDAY MODELS ARE SHOWING A BETTER CHANCE FOR PRECIP ACROSS THE
AREA. THERE DOES NOT APPEAR TO BE A CLEAR CUT FRONT...BUT RATHER A
PERIOD OF WESTERLY FLOW ALOFT WITH SEVERAL WAVES MOVING ENHANCING
THE RAINFALL. SNOW LEVELS GENERALLY LOOK HIGHER WITH THIS
SYSTEM...ALTHOUGH THIS WILL NEED TO BE MONITORED. MKK

.LONG TERM...MODELS STILL ARE IN FAIRLY GOOD AGREEMENT SHOWING A
DEEPENING TROUGH OVER THE WEST COAST TUESDAY AND WEDNESDAY, BRINGING
COOLER TEMPERATURES AND THE THREAT OF PRECIPITATION. KEPT THE
FORECAST FOR ABOVE CLIMO POPS, ESPECIALLY ACROSS THE NORTHERN
PORTION. COLD AIR WITH THIS TROUGH WILL POTENTIALLY DROP SNOW LEVELS
AGAIN, BUT IT IS STILL WAY TOO EARLY TO KNOW HOW MUCH THEY WILL
DROP. MODELS START TO DIVERGE THURSDAY AND BEYOND, BUT THE PATTERN
SEEMS TO INDICATE A LONG WAVE TROUGH. THEREFORE, KEPT THOSE POPS
ABOVE CLIMO.

&&

.AVIATION...MID LEVEL CLOUDS REMAIN IN PLACE ALONG THE COAST THIS
MORNING BRINGING VFR CONDITIONS TO ACV AND CEC. LOWER CLOUDS ARE
IN THE PLACE IN MANY OF THE INLAND AREAS BRINGING MVFR TO IFR
CONDITIONS. ALONG THE COAST EXPECT SHOWER COVERAGE WILL INCREASE
THROUGH THE DAY. THIS WILL BRING PERIODS OF MVFR CONDITIONS WITH
OCCASIONAL IFR CONDITIONS POSSIBLE. INLAND EXPECT THE LOWER CIGS
WILL BREAK UP THIS MORNING...ALTHOUGH SHOWERS ARE STILL POSSIBLE.
TONIGHT SHOWERS WILL TAPER OFF AND SOME LOCALIZED GROUND FOG MAY
BRING LOWER VIS AND CIGS. MKK

&&

.MARINE...HIGH PRESSURE OVER THE EASTERN PACIFIC AND LOW PRESSURE
ALONG THE WEST COAST WILL ALLOW NORTH WINDS TO CONTINUE THROUGH
SATURDAY. UNLIKE LAST NIGHT, THERE WAS AN ASCAT PASS LAST NIGHT
SHOWING NORTHWEST WINDS OF 15 TO 20 KT, WHICH MATCHES THE FORECAST.
NEARSHORE BUOYS SEEM TO BE ON TRACK AND EXPECT THE SCA'S TO EXPIRE
FOR THE INNER WATERS THIS MORNING FOLLOWED BY THE OUTER WATERS THIS
EVENING. THE 10 TO 12 FT NEAR 11 SECOND WAVES WILL SLOWLY SUBSIDE
INTO THE WEEKEND UNDER EASING WINDS. WINDS ARE EXPECTED TO TURN TO
THE SOUTH AND INCREASE EARLY NEXT WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FREEZE WARNING UNTIL 8 AM PST THIS MORNING CAZ003.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING PZZ450-455.

     SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 9, 5:30 AM PST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
530 AM PST FRI NOV 9 2012

CAZ003-101330-
NORTH COAST INTERIOR-
530 AM PST FRI NOV 9 2012

...FREEZE WARNING IN EFFECT UNTIL 8 AM PST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS CURRENTLY IN EFFECT.

RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE DAY TODAY. SNOW
LEVELS INITIALLY ARE EXPECTED TO BE AROUND 1500 FEET RISING TO
2500 FEET THIS AFTERNOON. UP TO 2 INCHES OF ADDITIONAL SNOW IS
EXPECTED WITH LOCALLY HIGHER AMOUNTS IN THE HEAVIER SHOWERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

EARLY MORNING TEMPERATURES WILL LIKELY FALL TO 32 DEGREES OR LESS
IN MOST OF THE INTERIOR VALLEYS THIS WEEKEND. WIDESPREAD FROST
AND LOCALIZED ICY CONDITIONS ARE EXPECTED DURING THE EARLY MORNINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-076-101330-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
530 AM PST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.
RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE DAY TODAY. SNOW
LEVELS INITIALLY ARE AROUND 1500 FEET RISING TO 2500 FEET THIS
AFTERNOON. UP TO INCHES OF ADDITIONAL SNOW IS EXPECTED WITH
LOCALLY HIGHER AMOUNTS IN THE HEAVIER SHOWERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

EARLY MORNING TEMPERATURES WILL LIKELY FALL TO 32 DEGREES OR LESS
IN MOST OF THE INTERIOR VALLEYS THIS WEEKEND. WIDESPREAD FROST
AND LOCALIZED ICY CONDITIONS ARE EXPECTED DURING THE EARLY MORNINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-101330-
REDWOOD COAST-MENDOCINO COAST-
530 AM PST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD STORM FROM THE GULF OF ALASKA WILL BRING CONTINUED COOL
TEMPERATURES AND SCATTERED SHOWERS TODAY. SOME SHOWERS MAY
PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

EARLY MORNING TEMPERATURES MAY FALL INTO THE LOWER 30S LATE
THIS WEEKEND. WIDESPREAD FROST IS EXPECTED DURING THE EARLY
MORNINGS. LOCAL AREAS MAY SEE BELOW FREEZING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 10:15 PM PSTFrost AdvisoryEKA5 hr
Nov 8, 10:15 PM PSTFreeze WarningEKA10 hr
Nov 9, 3:18 PM PSTFrost AdvisoryEKA17 hr
Nov 9, 3:18 PM PSTFreeze WarningEKA16 hr

Nearby

Freeze Watches in California, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.